I put a pod for the first time on my inner/upper thigh yesterday. It worked quite well, but about half way through the day (and a couple cannon balls into the pool-I know now, not too smart) I noticed a bit of bleeding inside the window around the cannula. I continued to monitor my BG and they were just fine. I woke up this morning, and still had blood in the window. Not alot (its not seeping out or turning the adhesive colors), but just enough to concern me. All day today, the readings are fine and there is no pain. Should I change it if its bleeding like that? My husband thought it could have just been some old blood, but its red, so obviously not old. Has anyone else had this issue and any advice on what I should do?
If your #'s are fine and there is no discomfort, I’d not worry about it.
:o) Thanks. My husband calls me a worry wart LOL I just got an “I told you so” comment.
I agree with Elaine. I’ve bled a little many times and it’s ok. A couple of times when I took my pod off, the site would bleed a lot but I just applied pressure and it stopped so don’t worry about it.
Thank you so much. You guys are really great :o)
Same here…no worries. I’ve had this happen before. Probably all of us who are pumping our insulin have had this happen a few times. Just keep monitoring…you probably just nicked a capillary.
I have this happen, too. My first thought was to get a BG reading–not to waste all of that blood
Kelby… we all have SO many people helping us here so no one should panic about anything. I’ve found most of my answers at this site so you’ll never be alone. If no one can answer you we’ll all suggest to ask your doctor because some problems may be medical but most of us have been through just about everything a diabetic can experience so we’re here for you and each other.
I get bleeding about 20% of the time. Usually it’s no problem. I have found that it can cause an occlusion, but your pod will let you know if that happens.
It’s a bit scary when you see that for the first time! I was at a Music Festival last weekend, and changed from my usual arm site to stomach so I could wear sleeveless. Maybe I got bumped around while dancing, but when I got home, there was blood in window and around the adhesive and it freaked me out!!! I tested and sugars were fine, had been all day, so left it, but the same thoughts popped into my head. Small bruise when I took that pod off, but no bigger than I used to get from giving myself shots in the stomach. Lesson learned!!
Thank you all for your advice, its greatly appreciated. I do love this site. You can learn so much from others’ experiences. I am so thankful to have found you all! Kind of like little experts that can help you through anything! Now, who wants to go to the dentist for me to have a tooth drilled? Anyone? :oP
I used to give shots in my upper inner thigh. I havent tried a pod there. So other than the blood do you like that spot?
I do like it there and will definately wear it there again. Hope it works for you if you try it!
I use upper thigh quite a bit, especially in the summer when I’m swimming and for playing basketball. It never gets knocked off there. (Guys protect that area pretty carefully!)
I’ve had it happen to me too. Unless it starts to irritate my skin, i just ignore it. Sometimes it happens.
I should be OK as long your BG readings are OK.